MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM

MEDACTA INTERNATIONAL SA PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM
Catalog Number 03.52.323
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2018.Lot 1820933: 200 items manufactured and released on 03 october 2018.Expiration date: 2023-08-19.No anomalies found related to the problem.To date, 70 items of the same lot have been already sold without any similar reported event.Other device involved: pedicle screw must pedicle screwdriver - mis hybrid reference (b)(4).Lot 1755117: 15 items manufactured and released on 29 march 2018.No anomalies found related to the problem.To date, no similar reported event.Visual inspection performed the (b)(6) 2018 by r&d product manager.Pictures received with the complaint have been also considered.The first thread of the pedicle screw head (tulip) is damaged.The implant can still engage a pedicle screwdriver with some friction.Procedures and control methods have been established to ensure 100% verification of the correct assembling and coupling with the related instruments during final inspection before packaging of the implants.Therefore it can be excluded that the implant was already defective when the box was opened.Deformation/damage could have occurred due to handling e.G.Because of cross threading with the pedicle screwdriver.
 
Event or Problem Description
The nurse was not able to engage the pedicle screw with the screwdriver.After many attempts, debris was generated on the pedicle screw thread.The surgery was finished with the back up implant.No critical delay.The same screwdriver was able to engage with the back up implant.

Brand Name
PEDICLE SCREW ENH. POLY-AXIAL PEDICLE SCREW - CANNULATED 6X40MM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8069031
Report Number3005180920-2018-00897
Device Sequence Number16567455
Product Code NKB
UDI-Device Identifier07630030857584
UDI-Public07630030857584
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/19/2023
Device Catalogue Number03.52.323
Device Lot Number1820933
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Initial Report FDA Received Date11/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR